Cold/Wind Chill, Montgomery
- When
- November 28, 7:00 PM EST to November 29, 9:00 AM EST
- Where
- Montgomery forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
Unseasonably cold weather for November claimed the life of a homeless man in Norristown. He was found dead in a stairwell outside of the Montgomery County Court House.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Unseasonably cold weather for November claimed the life of a homeless man in Norristown. He was found dead in a stairwell outside of the Montgomery County Court House. The morning low in Pottstown was 20 degrees on the 28th and 24 degrees on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 28, 3:54 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST THU NOV 28 2002 NO SIGNIFICANT CHANGES TO THE GOING FORECAST. CURRENT TEMPERATURES RANGING FROM THE LOWER 20S IN THE SOUTHERN POCONOS TO THE UPPER 30S IN CENTER CITY AND ALONG COASTAL SECTIONS. CLOUDS ARE ON THE INCREASE AND FLURRIES ARE BEING REPORTED AT MT. POCONO. ANOTHER CHILLY/COLD NIGHT AHEAD WITH TEMPERATURES ONCE AGAIN FALLING INTO THE TEENS ACROSS THE SOUTHERN POCONOS AND INTO THE 20S ELSEWHERE. IT SHOULDN/T BE AS COLD AS LAST NIGHT THOUGH WITH SOME CLOUDS PRESENT AND SOME ADDED WAA. AS FOR PRECIPITATION...WE/LL KEEP THE SMALL THREAT OF FLURRIES ACROSS THE NWRN ZONES THIS EVENING. 12Z MODELS CONTINUE TO TRACK A FAIRLY DEEP SURFACE LOW ACROSS THE EASTERN PROVIDENCES OF CANADA THE NEXT TWO DAYS. THE ETA SURFACE PRESSURE IS JUST A BIT DEEPER THAN THE GFS. THE ETA IS ALSO JUST A BIT WARMER AND KEEPS THE QPF FURTHER NORTH. EVEN WITH THE WORSE CASE QPF SCENARIO OF THE GFS...PRECIPITATION IS GOING TO BE HARD TO COME BY SOUTH OF A LINE STRETCHING FROM SANDY HOOK NJ TO WILMINGTON DE. CHANNELED VORTICITY WITH SOME VERY WEAK WAA/NEUTRAL FLOW WILL BE ON TAP FOR FRIDAY NIGHT. WILL KEEP SMALL POPS GOING NORTH OF THE SAME LINE MENTIONED ABOVE. THE AIRMASS WILL STILL BE COOL ENOUGH FOR FROZEN PRECIPITATION. ANOTHER H5 S/W WILL ROUND THE BROAD H5 L/W AND HELP PUSH A SURFACE FRONT TOWARD THE NRN MID ATLANTIC ON SATURDAY. ONCE AGAIN THIS SYSTEM IS MOISTURE STARVED. SWRLY SURFACE BREEZES WILL HELP BUMP UP TEMPERATURES SOME COMPARED TO FRIDAY...BUT WILL NOT GO AS WARM AS THE FWC/S. BASED ON H10-H8 THICKNESS ANALYSIS AND THE ABOVE WILL MENTION BOTH THE CHANCE OF LIQUID AND FROZEN IN THE ZONES THAT CONTAIN THE MENTION OF PRECIPITATION. SMALL CRAFT ADVISORY HAS BEEN DROPPED BUT ZONES WILL BE HEADLINED FOR ANOTHER SCA THREAT TOMORROW. THANKS BGM. FCSTID = 29 MPO 16 35 23 39 / 30 40 30 30 ABE 21 36 28 42 / 20 40 30 30 RDG 22 37 29 43 / 20 40 30 30 PHL 29 41 36 46 / 10 20 20 20 12N 18 36 24 40 / 30 40 30 30 SMQ 22 40 29 45 / 10 30 30 20 TTN 24 40 31 45 / 10 30 30 20 MIV 24 44 33 49 / 10 20 20 20 ACY 25 46 33 51 / 10 20 20 20 ILG 27 42 34 47 / 10 20 20 20 DOV 28 44 36 50 / 10 20 20 20 GED 30 46 37 51 / 10 20 20 20 ESN 29 45 36 50 / 10 20 20 20 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. KRUZDLO
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-281245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 541 AM EST THU NOV 28 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. EBERWINE
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Montgomery | 2002-11-29 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324064.